MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Catalog Number 214120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is not currently available.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.Further, a review into the depuy synthes mitek complaints system revealed one similar complaint for this lot of devices with the product code that were released to distribution.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported via phone by the sales rep that during a rotator cuff repair, the clear outlet port on the side of her clear threaded cannula broke right off of the cannula.The surgeon tried a second one from the same lot number, and it also broke.He then tried a third from the same lot number, but was careful not to put any pressure on it, and was able to complete the procedure with no patient consequences or delays.Both devices were discarded.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9071476
Report Number1221934-2019-58363
Device Sequence Number1983955
Product Code GEA
UDI-Device Identifier10886705003617
UDI-Public10886705003617
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number214120
Device Lot Number1712092
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1